MAUDE Adverse Event Report: MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number THS-SS-CL
Medical Device Problem Codes Positioning Problem (3009); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a turbohawk btk device with a 6fr sheath during treatment of a plaque lesion in the patient¿s mid left anterior tibial artery.Moderate vessel tortuosity and calcification are reported.Lesion exhibited 90% stenosis.The lesion length was 40 mm.Ifu was followed.Pre-dilation was not performed.No embolic protection was used.Resistance was felt during advancement of the device.It is reported the device was sticking while trying to torque and then would spin in the artery without any passes made with the device.No treatment was given with this device.The device was safely removed from the patient with the cutter blade inside the housing.The artery was stented to complete the procedure, which was not part of the planned original procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the device was returned to medtronic investigation lab for evaluation.There were no ancillary devices or images returned.There was a slight bend in the torque shaft beneath the strain relief.Biological debris was noted within the distal housing.It was noted that the cutter driver was returned in the "on" position.The cutter was returned just distal to the cutter window.No damage was noted to the guide wire lumen upon inspection.A 0.014" guide wire was back loaded onto the turbohawk device.No anomalies or resistance was noted during insertion of the guide wire.The od of the device was taken.The device and guide wire were then inserted into a 6 fr sheath.No anomalies were noted during insertion.If information is provided in the future, a supplemental report will be issued.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9339761
Report Number9612164-2019-04787
Device Sequence Number11314707
Product Code MCW
UDI-Device Identifier00643169968202
UDI-Public00643169968202
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2022
Device Model NumberTHS-SS-CL
Device Catalogue NumberTHS-SS-CL
Device Lot Number0009791497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2020
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight98